MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR
Model Number 8675324
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the received information, "during the operation, part of the insertion tip of the obturator broke off / shattered in the urinary bladder." during the retrieval, the tip parts were cut / divided again by the surgeon due to their size, so that retrieval was possible.Presumably, all parts were fully retrieved.The fragmentation and retrieval of the fragment prolonged the procedure by about 40 minutes.The scheduled surgical procedure was completed, and no patient harm was reported.
 
Additional Manufacturer Narrative
The inner shaft was sent to (b)(6) (rwgmbh) for examination.On the distal side, the insulation insert made of a ceramic material has broken off.The production order for internal sheath resectoscope 24fr, 8675324, batch 1487398 consists of 23 sheaths.(b)(4) units out of this batch were sold to (b)(6) hospital of on (b)(6) 2021.In april 2023, one inner shaft from this batch 1487398 was due for inspection at rwgmbh.Only the 0-rings had to be replaced.Since then, no further complaints have been received about the interior shaft for resectoscope 24fr from batch 1487398.In general, the user is advised in the associated instructions for use ga-d366-us / en / 2017-02 v4.0 under chapter 8, that a visual check must be carried out before and after each use.In chapter 8.1.2 "shark" resectoscopes, explicit reference is made to the material properties of the ceramic material.A warning regarding inappropriate handling, e.G.Dropping, impact, shock or similar mechanical stresses can lead to hairline cracks and / or spalling of the ceramic coating in the distal area of the resectoscope sheath.It is expected that, with close personal monitoring of the patient during an intervention, missing parts will be discovered before the intervention is completed.The probability that the reported problem will result in death, life-threatening injury, or permanent impairment of body structure is therefore low.No unscheduled medical procedures were required.The removal of the broken tip extended the total time for the operation by about 40 minutes.The defects identified do not describe a general product problem that involves non-conformity, an adverse trend, or previously unrecognized hazards.Since the complaint relates to a handling error, a systemic problem is not apparent and the warnings in the operating instructions are considered sufficient for the problem described by the customer, no further action will be taken in relation to this incident, except to monitor further cases to determine a possible trend.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key21345083
Report Number9611102-2025-00003
Device Sequence Number7854271
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8675324
Device Catalogue Number8675324
Device Lot Number1487398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown